Alert archive / Florida / Flash Flood Warnings in 2014
Flash Flood Warning 46, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Dec 23, 2014, 5:37 PM EST for Jefferson County, Leon County, Wakulla County, Florida. It was in force for 6 hr. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 23, 2014, 5:37 PM EST (22:37 UTC)
- Expired
- Dec 23, 2014, 11:30 PM EST
- In force
- 6 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Emergency
- Flash flood emergency
- Flood severity
- None
Counties Jefferson County, FL, Leon County, FL, Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 19 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 23, 6:28 PM EST | FLASH FLOOD | Tallahassee, FL | WATER OVER SEVERAL ROADWAYS ACROSS LEON COUNTY...INCLUDING JOHN HANCOCK DR...OLD WOODVILLE RD...WW KELLY RD...LONNIE RD...ROUNDABOUT MICCOSUKEE RD...HOMEWOOD RD...COTTAGE GROVE RD...MICCOSUKEE RD...TRAM RD...MERIDIAN RD...ELGIN RD. |
| Dec 23, 7:11 PM EST | FLASH FLOOD | 2 Wnw Tallahassee, FL | AT OCALA RD AND WEST TN STREET...ROAD IS FLOODED AND CARS ARE STUCK AND COULD NOT MOVE. REPORT FROM FLORIDA HIGHWAY PATROL RELAYED BY EMERGENCY MANAGEMENT |
| Dec 23, 7:12 PM EST | FLASH FLOOD | 1 Nnw Tallahassee, FL | ROAD IS FLOODED AND NOT PASSABLE AT 4TH AVE AND OLD BAINBRIDGE |
| Dec 23, 7:25 PM EST | FLASH FLOOD | 1 Ese Maclay State Gard, FL | VEHICLES FLOODED AT 3713 THOMASVILLE RD. |
| Dec 23, 7:25 PM EST | FLASH FLOOD | 2 Ese Tallahassee, FL | VEHICLES STUCK IN WATER AND BLOCKING TRAFFIC AT INTERSECTION OF S BLAIRSTONE ROAD AND ST AUGUSTINE ROAD |
| Dec 23, 7:25 PM EST | FLASH FLOOD | 2 Nnw Tallahassee, FL | CAR UNDERWATER AT N BRONOUGH STREET AND WEST 10TH AVE |
| Dec 23, 7:25 PM EST | FLASH FLOOD | 2 Ssw Woodville, FL | BOB MILLER ROAD WAS FLOODED |
| Dec 23, 7:28 PM EST | FLASH FLOOD | 2 W Tallahassee, FL | STADIUM DRIVE FROM TN STREET TO PENSACOLA HAS 8-10 INCHES OF WATER |
| Dec 23, 7:37 PM EST | FLASH FLOOD | 4 Wnw Tallahassee, FL | INTERSECTION OF BLOUNTSTOWN HIGHWAY AND TENNESSEE STREET IS FLOODED AND CLOSED |
| Dec 23, 7:38 PM EST | FLASH FLOOD | 1 Wnw Tallahassee, FL | JEFFERSON STREET FLOODED WITH ONE VEHICLE STUCK. ROAD IS CLOSED |
| Dec 23, 8:05 PM EST | FLASH FLOOD | 4 Wnw Tallahassee, FL | UNDERPASS AT PAT THOMAS BLVD AT WEST TN STREET IS FLOODED |
| Dec 23, 11:13 PM EST | HEAVY RAIN 0 | 6 E Havana, FL | 6.01 INCHES OF RAIN MEASURED AT LAKE YVETTE BY TRAINED STORM SPOTTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this flash flood warning; the first came 51 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.6 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 322 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 604 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 360 m²/s²
- 0-3 km storm-relative helicity
- 424 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.2
The text
As transmitted, in the capitals the NWS used until 2016.
100
WGUS52 KTAE 232237
FFWTAE
FLC065-073-129-240430-
/O.NEW.KTAE.FF.W.0046.141223T2237Z-141224T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
537 PM EST TUE DEC 23 2014
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN JEFFERSON COUNTY IN FLORIDA...
LEON COUNTY IN FLORIDA...
THIS INCLUDES THE CITY OF TALLAHASSEE...
WAKULLA COUNTY IN FLORIDA...
THIS INCLUDES THE CITIES OF...SAINT MARKS...CRAWFORDVILLE...
* UNTIL 1130 PM EST
* AT 530 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
LARGE AREA OF MODERATE TO HEAVY RAIN MOVING NORTHEAST ACROSS WAKULLA
AND LEON COUNTIES. MUCH OF THE AREA HAS ALREADY RECEIVED IN EXCESS
OF FOUR INCHES OF RAIN TODAY AND WITH AN ADDITIONAL TWO TO THREE
INCHES OF RAIN EXPECTED OVER THE NEXT THREE HOURS...THE POTENTIAL
FOR FLASH FLOODING WILL GREATLY INCREASE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE AWAY FROM RISING WATER TO HIGHER GROUND! MOST FLOOD DEATHS
OCCUR IN VEHICLES. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED ROADS.
REMEMBER...TURN AROUND...DON'T DROWN.
REPORT FLOODING OR FLOOD DAMAGE TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3...OR YOU MAY CONTACT THE NEAREST
LAW ENFORCEMENT AGENCY.
&&
LAT...LON 2999 8452 3001 8453 3007 8464 3022 8468
3026 8474 3032 8470 3033 8471 3041 8462
3047 8441 3057 8438 3064 8430 3068 8429
3066 8379 3007 8422 3005 8430 2999 8435
3000 8447
$$
38-GODSEY5 follow-up statements
907
WGUS72 KTAE 232335
FFSTAE
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
635 PM EST TUE DEC 23 2014
FLC065-073-129-240430-
/O.CON.KTAE.FF.W.0046.000000T0000Z-141224T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEON FL-WAKULLA FL-JEFFERSON FL-
635 PM EST TUE DEC 23 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM EST FOR
NORTHWESTERN JEFFERSON...WAKULLA AND LEON COUNTIES...
AT 630 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE VERY HEAVY RAINFALL ACROSS LEON AND WAKULLA COUNTIES MOVING
SLOWLY NORTHEAST. RAINFALL RATES WILL SHARPLY INCREASE ACROSS THE
TALLAHASSEE METRO AREA THROUGH 730 PM GREATLY INCREASING THE FLASH
FLOOD THREAT. GIVEN SEVERAL INCHES OF RAIN HAS ALREADY FALLEN
TODAY...THIS IS BECOMING A DANGEROUS SITUATION.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WOODVILLE AND
TALLAHASSEE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 2999 8452 3001 8453 3007 8464 3022 8468
3026 8474 3032 8470 3033 8471 3041 8462
3047 8441 3057 8438 3064 8430 3068 8429
3066 8379 3007 8422 3005 8430 2999 8435
3000 8447
$$
38-GODSEY044
WGUS72 KTAE 240016
FFSTAE
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
716 PM EST TUE DEC 23 2014
FLC065-073-129-240430-
/O.CON.KTAE.FF.W.0046.000000T0000Z-141224T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEON FL-WAKULLA FL-JEFFERSON FL-
716 PM EST TUE DEC 23 2014
...FLASH FLOOD EMERGENCY FOR LEON COUNTY...
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM EST FOR
NORTHWESTERN JEFFERSON...WAKULLA AND LEON COUNTIES...
AT 711 PM EST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING ACROSS TALLAHASSEE WITH SEVERAL WATER RESCUES IN PROGRESS.
THIS IS A LIFE THREATENING AND DANGEROUS SITUATION.
THIS IS A FLASH FLOOD EMERGENCY FOR LEON COUNTY...INCLUDING THE CITY
OF TALLAHASSEE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WOODVILLE AND
TALLAHASSEE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. THIS IS AN EXTREMELY DANGEROUS AND LIFE
THREATENING SITUATION.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 2999 8452 3001 8453 3007 8464 3022 8468
3026 8474 3032 8470 3033 8471 3041 8462
3047 8441 3057 8438 3064 8430 3068 8429
3066 8379 3007 8422 3005 8430 2999 8435
3000 8447
$$
38-GODSEY100
WGUS72 KTAE 240034
FFSTAE
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
734 PM EST TUE DEC 23 2014
FLC065-073-129-240430-
/O.CON.KTAE.FF.W.0046.000000T0000Z-141224T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEON FL-WAKULLA FL-JEFFERSON FL-
734 PM EST TUE DEC 23 2014
...FLASH FLOOD EMERGENCY FOR LEON COUNTY...
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM EST FOR
NORTHWESTERN JEFFERSON...WAKULLA AND LEON COUNTIES...
AT 729 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE MODERATE TO HEAVY RAINFALL OCCURRING ACROSS LEON
COUNTY...INCLUDING THE CITY OF TALLAHASSEE. EMERGENCY MANAGEMENT IN
LEON COUNTY REPORTS THAT MULTIPLE WATER RESCUES ARE IN PROGRESS WITH
MANY MORE VEHICLES STALLED IN FLOOD WATERS. ACCORDING TO LEON COUNTY
EMERGENCY MANAGEMENT...TRAVEL IS STRONGLY DISCOURAGED THIS EVENING
IN THE COUNTY.
THIS IS A FLASH FLOOD EMERGENCY FOR LEON COUNTY...INCLUDING THE CITY
OF TALLAHASSEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. THIS IS AN EXTREMELY DANGEROUS AND LIFE
THREATENING SITUATION.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
&&
LAT...LON 2999 8452 3001 8453 3007 8464 3022 8468
3026 8474 3032 8470 3033 8471 3041 8462
3047 8441 3057 8438 3064 8430 3068 8429
3066 8379 3007 8422 3005 8430 2999 8435
3000 8447
$$
38-GODSEY664
WGUS72 KTAE 240150
FFSTAE
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
850 PM EST TUE DEC 23 2014
FLC129-240156-
/O.CAN.KTAE.FF.W.0046.000000T0000Z-141224T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAKULLA FL-
850 PM EST TUE DEC 23 2014
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WAKULLA COUNTY...
LAT...LON 3066 8379 3027 8407 3028 8424 3030 8425
3030 8471 3032 8470 3033 8471 3041 8462
3048 8440 3057 8438 3060 8433 3068 8429
$$
FLC065-073-240430-
/O.CON.KTAE.FF.W.0046.000000T0000Z-141224T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEON FL-JEFFERSON FL-
850 PM EST TUE DEC 23 2014
...FLASH FLOOD EMERGENCY REMAINS IN EFFECT FOR LEON COUNTY...
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM EST FOR
NORTHWESTERN JEFFERSON AND LEON COUNTIES...
AT 844 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT RAIN WAS GRADUALLY COMING TO AN END ACROSS LEON AND JEFFERSON
COUNTIES. HOWEVER...LOCAL LAW ENFORCEMENT CONTINUES TO REPORT
NUMEROUS ROADS REMAIN FLOODED ACROSS LEON COUNTY AND IN THE CITY OF
TALLAHASSEE. TRAVEL IS DANGEROUS AND STRONGLY DISCOURAGED WITHIN
LEON COUNTY.
THIS IS A FLASH FLOOD EMERGENCY FOR LEON COUNTY.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WOODVILLE AND
TALLAHASSEE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3066 8379 3027 8407 3028 8424 3030 8425
3030 8471 3032 8470 3033 8471 3041 8462
3048 8440 3057 8438 3060 8433 3068 8429
$$
38-GODSEY182
WGUS72 KTAE 240340
FFSTAE
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1040 PM EST TUE DEC 23 2014
FLC065-073-240348-
/O.CAN.KTAE.FF.W.0046.000000T0000Z-141224T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEON FL-JEFFERSON FL-
1040 PM EST TUE DEC 23 2014
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHWESTERN
JEFFERSON AND LEON COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THAT RAINFALL HAS
ENDED FOR THIS EVENING ACROSS LEON AND JEFFERSON COUNTIES.
ADDITIONAL REPORTS FROM LOCAL LAW ENFORCEMENT THROUGH 1015 PM
EST...INDICATE THAT FLOOD WATERS ACROSS THE AREA HAVE CONTINUED TO
RECEDE...THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
HOWEVER...ADDITIONAL HEAVY RAINFALL IS EXPECTED OVERNIGHT AND ON
WEDNESDAY AND A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH
WEDNESDAY EVENING.
&&
LAT...LON 3066 8379 3027 8407 3028 8424 3030 8425
3030 8471 3032 8470 3033 8471 3041 8462
3048 8440 3057 8438 3060 8433 3068 8429
$$
38-GODSEYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Dec 23, 3:02 PM EST, 2 hours 35 minutes earlier.
Area forecast discussion, Dec 23, 3:02 PM EST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
302 PM EST Tue Dec 23 2014
...Additional Severe Weather Expected Tonight into Wednesday with
an Increased Threat for Flooding...
.Near Term [Through Tonight]...
Both the synoptic and the offshore warm fronts have progressed
northward slowly today, with the offshore warm front now just
offshore of the Florida coastline. Widespread coverage of showers
and thunderstorms has persisted through the day. Event total
rainfall values so far are 1-2" widespread, with a swath of 2.5-5"
from AAF to FZG. As storms continue to drop heavy amounts of
rainfall over the area, flash flooding will continue to be a
concern. Local hi-res guidance indicates another 3-4" is likely
across the area, with isolated higher totals in excess of 6"
possible.
Lower CAPE and higher CIN is in place over the area than initially
expected, suppressing some of the severe potential over land today.
However, with 0-1km shear around 20 kt and 0-6km shear around 50 kt,
we've still managed to get a few severe thunderstorms. As the
secondary warm front near the coast moves inland, the potential for
isolated tornadoes will increase in supercells that develop. As the
main squall line heads eastward into our area overnight, the chance
for wind damage will increase.
.Short Term [Wednesday Through Thursday Night]...
The squall line should be somewhere over our FL Panhandle and far
southwest GA zones at the start of the period (12Z) and progress
steadily eastward during the day. The main band of thunderstorms
will not clear the southeast FL Big Bend zones until the afternoon
hours with the front itself not crossing the Suwannee River until
close to 00Z Thursday. The primary threat for severe will be
damaging winds in the main convective pre-frontal band. Much drier
and cooler air will arrive behind the cold front. Daytime highs on
Christmas Day will be in the upper 50s to lower 60s. We still do
not expect any freezing temperatures Christmas night, but most
inland areas will dip into the mid 30s and some spots will see
some frost.
.Long Term [Friday Through Tuesday]...
The unsettled pattern will continue, typical of what we see during
El Nino years with a dominant subtropical jet. After one more dry
day on Friday, the next frontal system will be crossing the
Mississippi Valley. There is still a fair amount of disagreement
among the mid-range models in terms of how this system will evolve
as it moves east, although the new 12Z Euro is a bit closer to the
GFS than its predecessor. Rain chances will increase over the
weekend with a cold frontal passage expected on Monday or Monday
night. A moderating trend in temperatures is also forecast from
Friday through the weekend.
&&
.Aviation...
[Through 18Z Wednesday] IFR-LIFR ceilings and visibilities will
prevail (with brief occasional improvements to MVFR) with
widespread showers and thunderstorms at all terminals throughout
the period.
&&
.Marine...
Low pressure off the Texas coast will move northeast along a cold
front, tightening the gradient between this feature and retreating
high pressure. Cautionary winds will increase to advisory levels
overnight. Strong to severe storms will remain possible across the
waters, especially in a convective band that is forecast to
develop ahead of the approaching cold front. Winds will then shift
to the west behind the cold front on Wednesday, eventually veering
to the northwest and dropping below headline criteria by Thursday
morning. Seas will steadily increase through Wednesday morning,
peaking at 11 feet well offshore before a diminishing trend
commences. Offshore winds will veer to the east from Thursday
night through Saturday, finally becoming onshore ahead of our
next frontal system on Sunday.
&&
.Fire Weather...
Hazardous fire weather conditions are not expected for the next
several days.
&&
.Hydrology...
Combination of radar estimates and several gage reports indicate
that through 2 pm ET today between 2 to 4 inches of rain had fallen
across South Central Georgia and into western portions of the
Florida Big Bend with some spots in South Central Georgia receiving
over 5 inches of rain. Soils are progressively becoming saturated
from today's rainfall across Southern Georgia and the Florida Big
Bend and additional rains will only increase the already growing
flood threat for tonight and Wednesday.
Radar trends suggest that rainfall rates will gradually lessen over
the next couple of hours, limiting any immediate flash flood threat.
However, later tonight as the squall line across Southern Louisiana
approaches the region, widespread heavy rainfall is expected again.
As a result, flash flooding will be likely even with the progressive
nature of the squall line given near saturated conditions.
Rivers across the area continue to rise, with some sharp increases
already noted across the upper portions of the Ochlockonee and
Little River (GA) basins. At least minor flooding in these basins
is expected, with the potential for moderate flooding from
Thomasville through Concord. Some increase is anticipated within the
Flint River system, though the bulk of the heaviest rain today has
occurred just east of the basin and overnight rain shouldn't be
enough to push any of the points below Albany to flood stage.
Further west, with the bulk of the heaviest rainfall so far
occurring either in the lower portions or outside the Chipola and
Choctawhatchee River basins, respectively, only rises to action
stage are likely with a chance of reaching minor flood stage in the
lower Choctawhatchee and in the Chipola at Altha.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 66 71 42 61 36 / 100 90 30 10 10
Panama City 67 69 44 60 43 / 100 80 20 10 10
Dothan 65 68 39 59 38 / 100 80 20 0 10
Albany 66 70 41 60 35 / 100 90 20 10 10
Valdosta 66 72 46 61 36 / 100 90 30 10 10
Cross City 68 74 49 64 35 / 80 90 40 10 10
Apalachicola 68 71 44 59 42 / 100 90 30 10 10
&&
.TAE Watches/Warnings/Advisories...
FL...Flash Flood Watch through Wednesday evening for Calhoun-Central
Walton-Coastal Bay-Coastal Dixie-Coastal Franklin-Coastal
Gulf-Coastal Jefferson-Coastal Taylor-Coastal Wakulla-
Gadsden-Holmes-Inland Bay-Inland Dixie-Inland Franklin-
Inland Gulf-Inland Jefferson-Inland Taylor-Inland Wakulla-
Inland Walton-Jackson-Lafayette-Leon-Liberty-Madison-South
Walton-Washington.
RIP CURRENT RISK through late tonight for Coastal Bay-Coastal
Franklin-Coastal Gulf-South Walton.
GA...Flash Flood Watch through Wednesday evening for Baker-Ben Hill-
Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-
Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-Mitchell-
Quitman-Randolph-Seminole-Terrell-Thomas-Tift-Turner-Worth.
AL...Flash Flood Watch through Wednesday afternoon for Coffee-Dale-
Geneva-Henry-Houston.
GM...Small Craft Advisory from 7 PM this evening to 1 PM EST Thursday
for Apalachee Bay-Coastal waters From Ochlockonee River to
Apalachicola FL out to 20 NM-Coastal waters from Suwannee
River to Keaton Beach FL out 20 NM-Coastal waters from
Apalachicola to Destin FL out 20 NM-Waters from Suwannee
River to Apalachicola FL from 20 to 60 NM-Waters from
Apalachicola to Destin FL from 20 to 60 NM.
&&
NEAR TERM...MOORE
SHORT TERM...WOOL
LONG TERM...WOOL
AVIATION...MOORE
MARINE...WOOL
FIRE WEATHER...MOORE
HYDROLOGY...GODSEYIn the hours before
Local storm report, Dec 23, 2:06 PM EST, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
206 PM EST TUE DEC 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 PM TORNADO 3 SSW I-75 AT EXIT 16 30.77N 83.33W
12/23/2014 LOWNDES GA FIRE DEPT/RESCUE
TORNADO TOUCHED DOWN. TREES DOWN.
&&
MOORELocal storm report, Dec 23, 3:25 PM EST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
325 PM EST TUE DEC 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM FLOOD SYLVESTER 31.53N 83.84W
12/23/2014 WORTH GA 911 CALL CENTER
SEVERAL ROADS FLOODED IN SYLVESTER AS WELL AS ACROSS THE
COUNTY
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 12:22 AM EST | Special Marine Warning | TAE | 53 min | |
| Dec 23, 12:42 AM EST | Special Weather Statement | TAE | Dixie | 33 min |
| Dec 23, 4:42 AM EST | Small Craft Advisory | TAE | 53 hr | |
| Dec 23, 5:32 AM EST | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 46 hr |
| Dec 23, 6:52 AM EST | Special Marine Warning | TAE | 113 min | |
| Dec 23, 8:22 AM EST | Special Marine Warning | TAE | 113 min | |
| Dec 23, 9:31 AM EST | River Flood Warning | TAE | Gadsden, Leon | 11 days |
| Dec 23, 12:16 PM EST | Special Marine Warning | TAE | 3 hr | |
| Dec 23, 3:12 PM EST | Special Marine Warning | TAE | 2 hr | |
| Dec 23, 3:54 PM EST | River Flood Warning | TAE | Calhoun, Franklin, Gulf, Liberty | 9 days |
| Dec 23, 4:39 PM EST | Flash Flood Warning | TAE | Gadsden | 6 hr |
| Dec 23, 4:58 PM EST | Special Marine Warning | TAE | 2 hr | |
| Dec 23, 5:18 PM EST | Flash Flood Warning | TAE | Franklin, Gulf, Liberty | 6 hr |
| Dec 23, 6:38 PM EST | Severe Thunderstorm Warning | TAE | Gadsden, Leon, Wakulla | 52 min |
| Dec 23, 6:48 PM EST | Special Marine Warning | TAE | 117 min |
Nearby
Flash Flood Warnings in Florida, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.